MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1418140-J
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Obstruction of Flow (2423); Malposition of Device (2616)
Health Effect - Clinical Codes Ischemia (1942); Obstruction/Occlusion (2422)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the ovation ix, left common iliac artery occlusion, left limb ischemia, and additional surgical procedures are confirmed.The malposition of the device (alto graft 5mm below right renal artery) and renal insufficiency complaints are also confirmed.This is consistent with the reported adverse event/incident.The complaint is most likely procedure and anatomy-related.The aortic body landed 5mm below the right renal artery, creating a type ia endoleak.A (non-endologix) excluder cuff (gore) was deployed proximally, encroaching on the right renal artery.This likely caused hypoperfusion of the right kidney, contributing to the renal insufficiency (procedure-related).The common iliac arteries were tortuous and severely calcified.It was noted on the operative note dated february 27, 2024, that there was a report of an acute or chronic disease with heavily calcified plaque, likely contributing to the left limb occlusion (anatomy-related).The index procedure created an acute thrombus, adding to the chronic disease (procedure-related).Procedure-related harms are hemodynamic instability.The final patient status is reported as hospitalized on postoperative day four with a recommendation for rehabilitation at discharge.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa) on (b)(6) 2024.It was reported that the procedure was challenging due to angulation and a short neck.Despite these obstacles, the physician managed to implant the alto stent graft and perform balloon dilation 16 minutes after polymer mixing.Both limbs were positioned without difficulty.Following the implantation, there was a notable aggressive type ia endoleak.To address this, a (non-endologix) palmaz p4010 with a new coda balloon was introduced, but the ia endoleak persisted at a reduced rate.Additional attempts with a q50 balloon and zmed 25x40 balloon were unsuccessful in completely halting the ia endoleak.As a final measure, a (non-endologix) gore excluder extension was deployed, resulting in a significant reduction in the ia endoleak reported under mfr# 3008011247-2024-00018.On february 27, 2024, the patient presented to the emergency room with bilateral leg pain.It was reported that the left lower extremity appeared cold, pale, and mottled from the knee downwards with an absent distal pulse.The left common iliac artery (lcia) was occluded, and there was partial occlusion of the common femoral artery (cfa).The superficial femoral artery (sfa) showed reconstitution, and the popliteal artery was also occluded with no contrast visualization distally below the popliteal artery.The physician elected to perform a right-to-left femoral-femoral artery bypass.During the procedure, a significant calcified plaque was observed.The left limb profunda, superficial femoral artery (sfa), and common femoral artery (cfa) were subjected to an endarterectomy.A thrombectomy of the left lower extremity (lle) was done, addressing both chronic and acute thrombus.Adequate revascularization was successfully attained, and a four-compartment fasciotomy was performed on the left lower extremity.The final patient status was reported as discharged home on postoperative day two.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key19241824
Report Number3008011247-2024-00048
Device Sequence Number12622382
Product Code MIH
UDI-Device Identifier00850007370305
UDI-Public(01)00850007370305(17)260510(10)FS050923-11
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Model NumberTV-IL1418140-J
Device Lot NumberFS050923-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(NON-ENDOLOGIX) CORDIS; (NON-ENDOLOGIX) GORE; ALTO MAIN BODY FS101823-29; OVATION IX ILIAC LIMB FS080123-15; OVATION PRIME FILL POLYMER FF041823-01
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale